MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® NHP NEGATIVE CONTROL KIT; ASSAY,HYBRIDIZATION &/OR NUCLEIC ACID AMPLIFICATION FOR DETECT OF HEP C RNA&HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® NHP NEGATIVE CONTROL KIT; ASSAY,HYBRIDIZATION &/OR NUCLEIC ACID AMPLIFICATION FOR DETECT OF HEP C RNA&HCV
Catalog Number 07002220190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged unexpected reactive results for hiv in both sample pools and negative controls when using the cobas® 6800/8800 mpx assay and kit cobas 6800/8800 nhp neg rmc ivd on the cobas 8800 analyzer.Two sample pools were reported as reactive for hiv.The first pool, tested on instrument 5149 at 06:18, had a cycle threshold (ct) value of 37.59.The second pool, also tested on instrument 5149 at 08:36, had the same ct value of 37.59.Both pools were subsequently resolved on instrument 5100.For the first pool, all resolution testing was non-reactive.For the second pool, two batches were tested: batch 12606 samples were all non-reactive, and batch 12608, repeated on instrument 5149, was also non-reactive.Final resolution results for both pools were non-reactive, consistent with negative serology results for all samples.The final results for all samples were non-reactive.
 
Additional Manufacturer Narrative
The reported event occurred on a cobas 8800 analyzer with serial number (b)(6).The investigation determined that the kit cobas 6800/8800 nhp neg rmc ivd assay performed within specifications.A review of the hiv target growth curves for all reactive samples and negative controls indicated robust but late amplification, while growth curves for target positive controls and internal controls were sigmoidal and robust, confirming proper assay performance.Potential causes for the unexpected reactive results in the negative controls include contamination, possibly due to deviations from optimal workflow during reagent handling, storage, or instrument use.Non-specific amplification was considered but deemed highly unlikely based on the growth curve characteristics.The investigation was limited by the unavailability of amplification-detection plates for further testing.No issues were identified in the batch trend analysis, product release, stability review, or internal non-conformance review.The device remains in operation at the customer site, and the final results for all samples and negative controls were non-reactive.

Brand Name
COBAS® NHP NEGATIVE CONTROL KIT
Common Device Name
ASSAY,HYBRIDIZATION &/OR NUCLEIC ACID AMPLIFICATION FOR DETECT OF HEP C RNA&HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23086578
Report Number2243471-2025-03129
Device Sequence Number10502089
Product Code QHO
UDI-Device Identifier00875197005127
UDI-Public00875197005127
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BL125699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number07002220190
Device Lot NumberG01748
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown